Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 129, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Sep 7, 2016, 3:48 PM EDT for Allegheny County, Washington County, Pennsylvania. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 7, 2016, 3:48 PM EDT (19:48 UTC)
- Expired
- Sep 7, 2016, 4:15 PM EDT
- In force
- 27 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Allegheny County, PA, Washington County, PA
The radar
The Pittsburgh radar (KPBZ), 29 km from the middle of the area, began a volume at 19:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 12:00Z, 7.8 hours before the alert went out and 14 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 657 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 853 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
169
WUUS51 KPBZ 071948
SVRPBZ
PAC003-125-072015-
/O.NEW.KPBZ.SV.W.0129.160907T1948Z-160907T2015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PITTSBURGH PA
348 PM EDT WED SEP 7 2016
THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN WASHINGTON COUNTY IN SOUTHWESTERN PENNSYLVANIA...
SOUTHERN ALLEGHENY COUNTY IN SOUTHWESTERN PENNSYLVANIA...
* UNTIL 415 PM EDT.
* AT 348 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER
BRIDGEVILLE...OR NEAR MOUNT LEBANON...MOVING SOUTHEAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO TREES AND POWER LINES...RESULTING IN
SOME POWER OUTAGES.
* LOCATIONS IMPACTED INCLUDE...
MOUNT LEBANON...BETHEL PARK...MCMURRAY...MCKEESPORT...CANONSBURG...
GASTONVILLE...WEST MIFFLIN...BALDWIN...UPPER ST. CLAIR...SCOTT
TOWNSHIP...WHITEHALL...SOUTH PARK TOWNSHIP...CECIL-BISHOP...
JEFFERSON HILLS...CASTLE SHANNON...PLEASANT HILLS...CLAIRTON...
BRIDGEVILLE...GLASSPORT AND MONONGAHELA.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 70 IN PENNSYLVANIA BETWEEN MILE MARKERS 34 AND 36.
INTERSTATE 79 IN PENNSYLVANIA BETWEEN MILE MARKERS 50 AND 54...AND
BETWEEN MILE MARKERS 45 AND 49.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
PLEASE REPORT SEVERE WEATHER BY CALLING 4 1 2...2 6 2...1 9 8 8...
POSTING TO THE NWS PITTSBURGH FACEBOOK PAGE...OR USING TWITTER
@NWSPITTSBURGH.
&&
LAT...LON 4031 8026 4040 8020 4032 7982 4010 7994
TIME...MOT...LOC 1948Z 298DEG 19KT 4034 8014
HAIL...0.88IN
WIND...60MPH
$$
242 follow-up statements
203
WWUS51 KPBZ 071957
SVSPBZ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
357 PM EDT WED SEP 7 2016
PAC003-125-072015-
/O.CON.KPBZ.SV.W.0129.000000T0000Z-160907T2015Z/
WASHINGTON PA-ALLEGHENY PA-
357 PM EDT WED SEP 7 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR EAST CENTRAL WASHINGTON AND SOUTHEASTERN ALLEGHENY COUNTIES...
AT 357 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER UPPER ST.
CLAIR...OR OVER BETHEL PARK...MOVING SOUTHEAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO TREES AND POWER LINES...RESULTING IN SOME
POWER OUTAGES.
LOCATIONS IMPACTED INCLUDE...
MOUNT LEBANON...BETHEL PARK...MCMURRAY...MCKEESPORT...GASTONVILLE...
WEST MIFFLIN...BALDWIN...UPPER ST. CLAIR...SCOTT TOWNSHIP...
WHITEHALL...SOUTH PARK TOWNSHIP...JEFFERSON HILLS...CASTLE SHANNON...
PLEASANT HILLS...CLAIRTON...BRIDGEVILLE...GLASSPORT...MONONGAHELA...
LIBERTY AND PORT VUE.
THIS INCLUDES INTERSTATE 79 IN PENNSYLVANIA MILE MARKER 52 AND NEAR
MILE MARKER
54.
PLEASE REPORT SEVERE WEATHER BY CALLING 4 1 2...2 6 2...1 9 8 8...
POSTING TO THE NWS PITTSBURGH FACEBOOK PAGE...OR USING TWITTER
@NWSPITTSBURGH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4029 8015 4038 8011 4032 7982 4014 7992
TIME...MOT...LOC 1957Z 298DEG 19KT 4032 8008
HAIL...0.88IN
WIND...60MPH
$$
24467
WWUS51 KPBZ 072005
SVSPBZ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
405 PM EDT WED SEP 7 2016
PAC003-125-072015-
/O.EXP.KPBZ.SV.W.0129.000000T0000Z-160907T2015Z/
WASHINGTON PA-ALLEGHENY PA-
405 PM EDT WED SEP 7 2016
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL WASHINGTON AND
SOUTHEASTERN ALLEGHENY COUNTIES WILL EXPIRE AT 415 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE WARNING WILL BE ALLOWED TO EXPIRE.
LAT...LON 4029 8015 4038 8011 4032 7982 4014 7992
TIME...MOT...LOC 2005Z 298DEG 19KT 4031 8005
$$
24What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 7, 3:36 PM EDT, 12 minutes earlier.
Area forecast discussion, Sep 7, 3:36 PM EDT, 12 minutes before
Area Forecast Discussion National Weather Service Pittsburgh PA 336 PM EDT Wed Sep 7 2016 .SYNOPSIS... Warm and humid weather will continue through Saturday, with multiple disturbances providing shower and thunderstorm chances. && .NEAR TERM /THROUGH THURSDAY/... Thunderstorms are scattered across the region as weak shortwaves move southeast on the periphery of an upper level ridge stretching over the Ohio Valley. Activity will be on the wane as we move through the evening with loss of daytime heating. Dew points will be elevated in the upper 60s to around 70 overnight, keeping min temperatures about 10 degrees above average. A weak cold front will approach during the day Thursday bringing increased shower and thunderstorm chances, especially in the afternoon. SPC has much of the area in a marginal risk for severe thunderstorms, and this seems reasonable with available low level instability and some deep layer shear. Another warm and humid day with temperatures again well above average. && .SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY/... Cold front will sink south Thursday night and stall across northern West Virginia Friday. Shower chances will diminish north to south Thursday night with the front. Models differ on shortwave timing for friday into early Saturday in southwest flow aloft ahead of an approaching trough. Have kept chance pops across the south Friday spreading north into early Saturday as a compromise between models. By Saturday afternoon cold front associated with upper trough will approach with increasing thunderstorm chances. No change in the quite warm and muggy conditions through the period. && .LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/... Cold front will cross the region Saturday night with showers ending and much drier and cooler air moving into the region. High pressure will dominate through Tuesday. An approaching front will bring shower chances back into the forecast Wednesday. && .AVIATION /20Z WEDNESDAY THROUGH MONDAY/... General VFR is forecast with the area under a predeminate upper ridge; however, exceptions include areas of predawn fog in the humid airmass as well as shortwave-supported and diurnally enhanced convection. .OUTLOOK /THURSDAY NIGHT THROUGH MONDAY/... Periodic restrictions can be expected through Saturday as a frontal system encroaches on the region. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...None. OH...None. PA...None. WV...None. && 15
Hazardous weather outlook, Sep 7, 4:09 AM EDT, 11 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 409 AM EDT WED SEP 7 2016 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029-031-073>076-WVZ001>004-012-021-509>514-080815- GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON- MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO-FOREST- LAWRENCE-BUTLER-CLARION-BEAVER-ALLEGHENY-ARMSTRONG-INDIANA- WASHINGTON-GREENE-WESTMORELAND-WESTMORELAND RIDGES-FAYETTE- FAYETTE RIDGES-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA- RIDGES OF EASTERN MONONGALIA AND NORTHWESTERN PRESTON-PRESTON- EASTERN PRESTON-WESTERN TUCKER-EASTERN TUCKER- 409 AM EDT WED SEP 7 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...WESTERN PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 7, 3:35 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny | 25 min |
| Sep 7, 3:48 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny | 27 min |
| Sep 7, 4:11 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Westmoreland | 19 min |
| Sep 7, 4:15 PM EDT | Severe Thunderstorm Warning | PBZ | Armstrong, Westmoreland | 15 min |
| Sep 7, 4:30 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Westmoreland | 30 min |
| Sep 7, 5:13 PM EDT | Special Weather Statement | PBZ | Westmoreland | 32 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.